MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE FEMAIMER OFFSET 7MM *EA; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK

DEPUY MITEK LLC US RESTORE FEMAIMER OFFSET 7MM *EA; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Catalog Number 219357
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation confirms the distal tip is broken.This device is made of stainless steel and from past investigations it has been determined that this type of failure can be observed with applying excess force while using the device.Other than this possibility, a root cause cannot be determined.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.Based on the complaint history for this failure, at this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
The sales rep reported that during an acl procedure the distal tip of their femoral aimer 7 mm offset broke off.The sales rep stated that they had believed that the device broke in the patient; they searched the joint space for the broken tip and could not find the broken piece.The sales rep reported the surgeon completed the procedure with an arthrex guide with no patient consequences but there was a five minute delay.She reported that after the procedure was completed x-rays were performed to see if the broken piece was in the patient and the x-rays revealed that nothing left in the patient.The sales rep reported that the broken piece was found on the patient table under patient's leg outside the body.She stated that they compared the piece to the device and confirmed that is was the broken piece from the device.The sales rep could not provide the lot number for the device.The device will be returning for evaluation.

Common Device Name
ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7750018
Report Number1221934-2018-53349
Device Sequence Number13883071
Product Code LXH
UDI-Device Identifier10886705005970
UDI-Public10886705005970
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2015
Initial Report FDA Received Date08/05/2018
Patient Sequence Number1